MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00240.
 
Event or Problem Description
As reported by the field, a 4mmx23mm enterprise2 stent delivery system (enc402300, 11004261) was inserted into a 150/5cm prowler select plus microcatheter (606s255fx, 17745485) but there was a strong resistance felt and it was not able to advance through the microcatheter (mc).It occurred when the stent was approximate 3 cm from the distal end of the mc.The stent did not deploy inside the patient.The devices were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure was completed.There was no reported patient injury.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint # ((b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6, and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, a 4mmx23mm enterprise2 stent delivery system (enc402300, 11004261) was inserted into a 150/5cm prowler select plus microcatheter (606s255fx, 17745485) but there was a strong resistance felt and it was not able to advance through the microcatheter (mc).It occurred when the stent was approximate 3 cm from the distal end of the mc.The stent did not deploy inside the patient.The devices were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure was completed.There was no reported patient injury.The customer states there is no additional information available.One non-sterile prowler sel plus 150/5cm 45tip unit was received inside of a pouch.The received device was visually inspected, and no damages were noticed.Then a microscopic inspection was performed, no other damages were observed.The received mc was flushed using a lab sample syringe.After that, the received enterprise2 4mmx23mm no tip was introduced into the received mc and it advance, no resistance/friction was felt.The id and od from the prowler was measured and was found within specification.A review of the manufacturing documentation associated with this lot 17745485 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint reported by the customer ¿catheter (body/shaft)- obstructed with mc loss of cerebral target position¿ was not able to be confirmed, the device was found in good conditions and no problems were noted during the functional test.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance/friction during device advancement.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance/friction.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Pictures of the prowler sel plus were received on (b)(6) 2020.Based on the visual analysis of the photos provided, one enterprise could be noted partially inside of the prowler sel plus 150/5cm 45tip.No apparent damage could be appreciated on the device.The actual product was received and analyzed.The results were included in report mwr-29072020-0000773748.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the target site was the internal carotid artery, unruptured cerebral aneurysm.The event did not result in loss of cerebral target position.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with additional information received: as reported by the field, a 4mmx23mm enterprise2 stent delivery system (enc402300, 11004261) was inserted into a 150/5cm prowler select plus microcatheter (606s255fx, 17745485) but there was a strong resistance felt and it was not able to advance through the microcatheter (mc).It occurred when the stent was approximate 3 cm from the distal end of the mc.The stent did not deploy inside the patient.The devices were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure was completed.There was no reported patient injury.Additional information received indicated that the target site was the internal carotid artery, unruptured cerebral aneurysm.The event did not result in loss of cerebral target position.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.Complaint conclusion updated with additional information received: as reported by the field, a 4mmx23mm enterprise2 stent delivery system (enc402300, 11004261) was inserted into a 150/5cm prowler select plus microcatheter (606s255fx, 17745485) but there was a strong resistance felt and it was not able to advance through the microcatheter (mc).It occurred when the stent was approximate 3 cm from the distal end of the mc.The stent did not deploy inside the patient.The devices were replaced with another prowler select plus and enterprise 2.The enterprise 2 was implanted without any problems.The procedure was completed.There was no reported patient injury.Additional information received indicated that the target site was the internal carotid artery, unruptured cerebral aneurysm.The event did not result in loss of cerebral target position.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.(b)(4).One non-sterile unit enterprise2 4mmx23mm no tip was received inside of a pouch.The received device was visually inspected, the device was found in good conditions.Then a microscopic inspection was performed, no damages were observed.The received prowler sel plus 150/5cm 45tip 376 was flushed using a lab sample syringe.After that, the unit enterprise2 4mmx23mm no tip was introduced into the received microcatheter and advanced, no resistance/friction was felt.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 11004261.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint reported by the customer ¿delivery wire - impeded in microcatheter with loss of cerebral target position¿ was not able to be confirmed.On the functional test, the device was able to pass through the involved mc without difficulty.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The ifu instructs to advance the delivery wire to transfer the stent from the introducer into the infusion catheter.Warns that the delivery wire should not be torqued to gain access into the aneurysm.Continue advancing the delivery wire into the infusion catheter until the distal edge of the delivery wire reference marker (150 cm from the delivery wire distal tip) enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Note: fluoroscopy may be used up to this point at the physician¿s discretion.Warns to not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.One non-sterile prowler sel plus 150/5cm 45tip unit was received inside of a pouch.The received device was visually inspected, and no damages were noticed.Then a microscopic inspection was performed, no other damages were observed.The received mc was flushed using a lab sample syringe.After that, the received enterprise2 4mmx23mm no tip was introduced into the received mc and it advance, no resistance/friction was felt.The id and od from the prowler was measured and was found within specification.A review of the manufacturing documentation associated with this lot 17745485 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint reported by the customer ¿catheter (body/shaft)- obstructed with mc loss of cerebral target position¿ was not able to be confirmed, the device was found in good conditions and no problems were noted during the functional test.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance/friction during device advancement.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance/friction.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10153291
Report Number3008114965-2020-00241
Device Sequence Number16704410
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number17745485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/02/2020
07/28/2020
09/07/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/20/2020
08/17/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX23MM NO TIP; ENTERPRISE2 4MMX23MM NO TIP